MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVS AL TRIAL INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE AVS AL TRIAL INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48329800
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/29/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a trial inserter and a trial broke on the threads.
 
Additional Manufacturer Narrative
Method: risk assessment.Results: per email correspondence with the sales rep, the device was reported to be used 100-150 times.According to the general ifu for instruments, "the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order." conclusion: the plausible root cause of this event can be normal wear and tear of instrument, which led to the threading fracture of the inserter into the trial.
 
Event or Problem Description
It was reported that a trial inserter and a trial broke on the threads.

Brand Name
AVS AL TRIAL INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5514554
Report Number0009617544-2016-00122
Device Sequence Number498683
Product Code LXH
UDI-Device Identifier07613327267839
UDI-Public(01)07613327267839
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48329800
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2016
Supplement Report FDA Received Date06/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1